MAUDE Adverse Event Report: ALPHATEC SPINE, INC. IDENTITI CERVICAL STANDALONE INTERBODY SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, CERVICAL

ALPHATEC SPINE, INC. IDENTITI CERVICAL STANDALONE INTERBODY SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, CERVICAL
Model Number 134-07181607-S
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 12/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The implant did not return for evaluation.Photographs were provided which confirm the event.The locking mechanism has broken off from the rest of the implant.Radiograph images revealed the superior screw of the spacer had begun backing out.Engineering reviewed the photographs provided and concluded that the screw was likely backing out due to the locking mechanism breaking off.Review of the device history records showed no manufacturing or processing related irregularities.Alphatec spine is submitting this report to comply with the fda regulations 21 cfr 803.Alphatec spine has made reasonable efforts to provide as much relevant information as available.Any field that is left blank was not known at the time of this submission.If additional information is provided, a supplemental report will be submitted.Labeling review: warnings/cautions/precautions: risk factors that may affect successful surgical outcomes include alcohol abuse, obesity, patients with poor bone, muscle and/or nerve quality.Patients who use tobacco or nicotine products should be advised of the consequences that an increased incidence of non-union has been reported with patients who use tobacco or nicotine products.Attempting to rotate the locking mechanism over screws that are not fully seated within the interbody implant may result in damage to the locking mechanism.Possible adverse effects: initial or delayed loosening, bending, dislocation and/or breakage of device components.Postoperative management: immobilization should be considered in order to prevent bending, dislocation, or breakage of the implanted device in case of delayed, malunion, or nonunion of bone.Immobilization should continue until a complete bone fusion mass has developed and been confirmed.
 
Event or Problem Description
It was reported a radiograph image revealed the superior angled screw had begun to back out of the spacer.During revision surgery, a small fragment of the locking mechanism was found detached and anterior to the spacer.Both screws and the spacer were removed from the spacer.A new spacer was implanted.
 
Additional Manufacturer Narrative
B1.Adverse event.H1.Serious injury.

Brand Name
IDENTITI CERVICAL STANDALONE INTERBODY SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, CERVICAL
Manufacturer (Section D)
ALPHATEC SPINE, INC.
1950 camino vida roble
carlsbad CA 92008
Manufacturer (Section G)
ALPHATEC SPINE, INC.
1950 camino vida roble
carlsbad CA 92008
Manufacturer Contact
wesley channell
1950 camino vida roble
carlsbad, CA 92008
9014283693
MDR Report Key21172804
Report Number2027467-2024-00179
Device Sequence Number19901886
Product Code OVE
UDI-Device Identifier00190376286181
UDI-Public(01)00190376286181(10)10100804
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K202812
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number134-07181607-S
Device Catalogue Number134-07181607-S
Device Lot Number10100804
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/16/2025
Supplement Report FDA Received Date07/22/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age49 YR
Patient SexMale